Medication and Drugs
Adderall
Psychostimulants

What happens when you stop taking Adderall?

Answer

User Avatar
Wiki User
02/23/2008

I'm assuming by asking this question that you are currently taking Aderall and are considering stopping. Do Not stop taking this medication all of a sudden. Please consult with your doctor. Let me say that again....Consult your doctor. My recommendation would be to taper off on the dosage over a period of time. Again, consult with your doctor. Alot will depend on what your current dosage is and how long you have been on the medication. I agree with the above answer and believe it is best to tamper off this medication instead of stopping it all at once. However, I have never followed the advice I am agreeing with and have gone from 60 mg. per day to 0 mg. per day overnight. Therefore, I can tell you what will happen. You will sleep for approximately 5 days getting up for almost no reason other than to eat. You might also suffer from varioius degrees of depression which is a common withdrawal symptom of Adderall. The withdrawal peaks at day 4 or 5 and begins to improve over about the next three days until it is over. Whatever symptoms you had before taking Adderall return and may even worsen due to chemical changes in your brain caused by Adderall.